Abstract

Objective To review and evaluate the potential adverse effects of these oral contraceptives (OCP) to overweight women. Case Report A 19-year-old college student, with a body mass index (BMI) of 35.2 kg/m2, who received 2 months of OCP containing cyproterone and ethinyl estradiol for polycystic ovary syndrome (PCOS)-related menstrual problems was complicated with a thromboembolism-related life-threatened disease. After intensive care, including the use of an extracorporeal membrane oxygenation system, thrombolytic treatment, anticoagulant, and inferior vena filter, she recovered well without significant sequelae. Conclusion This case illustrates the risk of using OCPs, especially for those containing cyproterone and ethinyl estradiol components, as a treatment for menstrual problems in young women with PCOS and a high BMI. © 2016
Original languageEnglish
JournalTaiwanese Journal of Obstetrics and Gynecology
Publication statusPublished - 2016

Fingerprint

Cyproterone
Ethinyl Estradiol
Polycystic Ovary Syndrome
Oral Contraceptives
Taiwan
Body Mass Index
Extracorporeal Membrane Oxygenation
Thromboembolism
Critical Care
Anticoagulants
Students
Therapeutics

Cite this

@article{3cb83d99d3bf4833ab53b67e10536842,
title = "Pills-related severe adverse events: a case report in Taiwan",
abstract = "Objective To review and evaluate the potential adverse effects of these oral contraceptives (OCP) to overweight women. Case Report A 19-year-old college student, with a body mass index (BMI) of 35.2 kg/m2, who received 2 months of OCP containing cyproterone and ethinyl estradiol for polycystic ovary syndrome (PCOS)-related menstrual problems was complicated with a thromboembolism-related life-threatened disease. After intensive care, including the use of an extracorporeal membrane oxygenation system, thrombolytic treatment, anticoagulant, and inferior vena filter, she recovered well without significant sequelae. Conclusion This case illustrates the risk of using OCPs, especially for those containing cyproterone and ethinyl estradiol components, as a treatment for menstrual problems in young women with PCOS and a high BMI. {\circledC} 2016",
keywords = "abnormal uterine bleeding, Diane-35, polycystic ovary syndrome, pulmonary embolism, thromboembolism",
author = "Ching-Hui Chen and Hung-Yen Chin and Chen, {Huang Hui} and Heng-Yu Chang and Wei-Min Liu",
year = "2016",
language = "English",
journal = "Taiwanese Journal of Obstetrics and Gynecology",
issn = "1028-4559",
publisher = "臺灣婦產科醫學會",

}

TY - JOUR

T1 - Pills-related severe adverse events

T2 - a case report in Taiwan

AU - Chen, Ching-Hui

AU - Chin, Hung-Yen

AU - Chen, Huang Hui

AU - Chang, Heng-Yu

AU - Liu, Wei-Min

PY - 2016

Y1 - 2016

N2 - Objective To review and evaluate the potential adverse effects of these oral contraceptives (OCP) to overweight women. Case Report A 19-year-old college student, with a body mass index (BMI) of 35.2 kg/m2, who received 2 months of OCP containing cyproterone and ethinyl estradiol for polycystic ovary syndrome (PCOS)-related menstrual problems was complicated with a thromboembolism-related life-threatened disease. After intensive care, including the use of an extracorporeal membrane oxygenation system, thrombolytic treatment, anticoagulant, and inferior vena filter, she recovered well without significant sequelae. Conclusion This case illustrates the risk of using OCPs, especially for those containing cyproterone and ethinyl estradiol components, as a treatment for menstrual problems in young women with PCOS and a high BMI. © 2016

AB - Objective To review and evaluate the potential adverse effects of these oral contraceptives (OCP) to overweight women. Case Report A 19-year-old college student, with a body mass index (BMI) of 35.2 kg/m2, who received 2 months of OCP containing cyproterone and ethinyl estradiol for polycystic ovary syndrome (PCOS)-related menstrual problems was complicated with a thromboembolism-related life-threatened disease. After intensive care, including the use of an extracorporeal membrane oxygenation system, thrombolytic treatment, anticoagulant, and inferior vena filter, she recovered well without significant sequelae. Conclusion This case illustrates the risk of using OCPs, especially for those containing cyproterone and ethinyl estradiol components, as a treatment for menstrual problems in young women with PCOS and a high BMI. © 2016

KW - abnormal uterine bleeding

KW - Diane-35

KW - polycystic ovary syndrome

KW - pulmonary embolism

KW - thromboembolism

UR - https://www.scopus.com/record/display.uri?eid=2-s2.0-84990834264&origin=resultslist&sort=plf-f&src=s&st1=Pills-related+severe+adverse+events%3a+a+case+report+in+Taiwan&st2=&sid=3bd4fb017363cf7e35a0d59a902414d0&sot=b&sdt=b&sl=75&s=TITLE-ABS-KEY%28Pills-related+severe+adverse+events%3a+a+case+report+in+Taiwan%29&relpos=0&citeCnt=0&searchTerm=#

M3 - Article

JO - Taiwanese Journal of Obstetrics and Gynecology

JF - Taiwanese Journal of Obstetrics and Gynecology

SN - 1028-4559

ER -